# SDR 2004FA0000823

- Difficulty date: September 8, 2004
- Submitted: October 20, 2004
- Operation: General aviation
- Aircraft: N716PR
- Make and model: Mooney M20M
- Aircraft serial: 270305
- Engine: Lyc TIO540*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Clutch Spring
- Condition: Failed
- Location: Gear Actuator
- Part time: 145 hours
- Component: Gear Actuator, Eaton
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LANDING GEAR ACT CYCLED ON AND OFF AT 5-10 SECOND INTERVALS IN DOWN POSITION.  FOUND NO-BACK CLUTCH SPRING (SLIPPING) WHEN GEAR WAS UNDER PRELOAD IN DOWN OR UP POSITION.  SB M20-282 AND SI 102000-1-901 REV2 , INSTALLING NEW NO-BACK CLUTCH SPRING, MECHANISM WAS STILL ALLOWING ACT TO (BACK UP) UNDER NORMAL LOADS.  IT WAS FOUND THAT EXCESS FRICTION BETWEEN INPUT/DRIVE GEAR ASSY, OUTPUT/DRIVEN GEAR ASSY CAUSES THEM TO (LOCK) TOGETHER AND ROTATE.  NO-BACK CLUTCH SPRING WILL SLIP AND NOT LOCK PROPERLY.  TWO CAUSES WERE NOTED: IF POINT OF CONTACT BETWEEN TWO DRIVE GEAR ASSY IS AT LARGER DIAMETER HUBS INSTEAD OF SMALLER DIAMETER GEAR SHAFTS.  IF GEAR SHAFT IS PRELOADED TO MAX ACCEPT LIMIT AS IN ABOVE BULLETINS.
